I have an emotional reaction disorder and I need a professional consultation...
Person's Gender: Male
Person's Age: 31
third world country psychiatrist who described an anti depression medicine along with heart beat regulator ! I have been using this prescription for the last 10 years !
Welcome to just answer !
Well, what all medications have you been using right now ?
and are you depressed at the moment?
i think you are talking about reactive depression ? is this right to say ?
i am waiting for your replies to my queries..
hello doctor, thanks for your respond
can you please reply to my queries..
that i have asked above..
well, as a begining : the medicines are : IMIPRAMINE 75
mg as an anti depression + PROPANOLLOL 20 mg a day for heart beating
so now is your depression out of control despite use of these drugs
and basically imipramine is not the right anti depressant to be on if you have trouble with high heart rate
as imipramine being a TCA tends cause increased heart rate and ECG changes also
so for better and safer control over your depression with least effect on your heart rate i will suggest that it is about time to replace imipramine with antoher anti depressant
such as Cymbalta at 60 mg to be taken at bedtime or effexor xr 37.5 mg twice a day.
while you continue on 20 mg propanolol for palpitiation / increased heart rate..
Bith cymbalta and effexor belong to SNRI class of anti depressants and are safer in terms of heart and have lesser sidfe efefcts as compared to imipramine and other tca
is this udnerstood..
when i was in my old country, i use to have a lot of pressure and stress at work, then i decide to go to a headach clinick due to the constant headachs i had back then, on of the doctors who checked me was a psychiatrist and he recommended a ZOLOFT to me, but first he said i have to decrease the amount of Immipramine to 25 mg for a month then cutting using it
yes i understand, but i dont want to jump to a different meds right a way, i need to see some body first !
zoloft is a good choice .. and he rightly said to taper and then stop imipramine as abrupt stoppage of the imipramine may lead to distressing withdrawal side efefcts
you are absolutely right in seeing some body like a psychiatrist first
i am just trying to tell you that the drug imipramine that you have been using is bad for heart
and sicne you have high heart beats , this drug is probably responsible for it
so it will be better to choose from newer generation of anti depressants such as those mentioned above
like cymbalta at 60 mg bedtime or effexor xr 37.5 mg twice a day
zoloft is another option
but it causes sexual side effects like decreased sex drive
that is why i suggest the other two
ok, doctor, since last february- when i've seen that doctor- i decreased the amount of immip. to 25 mg daily, DO U THINK ITS A GOOD IDEA TO STOP TAKING IT NOW ?
is it a scored tablet
meaning that can it be broken into half
usually 25 mg is a low dose , so most possibly there will not be any problem in stopping it at this dose also
but still i will like to know whether it can be broken into hald
i dont think so, its very small pill !
then in that case ..
i do not think there is any thing to worry about
you can stop it now
great, decission has been taken,
and after a gap of 7-10 days you shall start on another anti depressant , preferrably one of the 2 that has been mentioned above
and for faster wash out of this drug
from your system
one more thing doctor, i think i worry very so much. do you think i have an anxiety disorder too?
you shall drink 8-10 glasses of water and 2-3 flasses of lemonade for faster wash out
in most cases anxiety is an overlay on depression
since you mentioned that you have reaxtive depression , in this anxiety is tandem with depressive cognition/ thought
but it will be managed with the drug mentioned by me above
as these anti depressants have strong anti anxiety actions as well.
now, i would like you to know
is this clear ..
that i am trying to decrease the amount of medicine that i take and go back to normal condition
because i am trying to join the military
so what you want to do ..
not to take any moe medication
is this what you want
what have you describe for me is clear of course, but i would really prefer to see some one clinicaly and talk about my misrable life !
so for that ..
i will suggest you to seek CBT
from a clinical psychologist
standing for ?
who through this therapy will
the problem is, if i stopped the heart pills and zoloft- if i will take it - i will never be able to sleep
process your life dissapointments and dejections and sorrows in a non judgmental m unbiased way and will also teach you some mental strehgthening exercises which you ought to practise on a daily basis so as to fight stress and anxiety effectively without succumbing to them in real loife
do not stop the heart pill
propanolol needs to be continued
and i will have a lot of nightmears about my childhood-which i was physically abused through-...
your increased heart beats may be associated with hightened anxiety
yes all of this will be addressed in your sessions of CBT
WHICH IS STANDS for
Cognitive behaviour therapy
where i can find this clinic?
which is especially devised for managing depression , emotional trauma and abuse , anxiety and panic attacks and to teach mental strengthening exercises to fight stressful situations
what is your area
south of lebanon/ ohio
is this right
yes sir !
i am mentioning below a link to some contacts of clinical psychologist one of whom you can contact and work with him / her THROUGH CBT
that will be a great favore u do for me doctor
So i have mentioned here the contact and names of 5 known psychologists in your area
call them up and ask them which of them is well versed with CBT ( COGNITIVE BEHAVIOUR THERAPY)
I beleiev almost all of them have the knowledge of it
wow, doctor- you are the maaaaaaaaaaaan...thank you so very much doctore...i will defintaly find my way to one of them of course
so it is now upto you to choose one among them to be your therapist
I hope this helps..
Wish you all the best..
Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.
doctor, u just reminded me that the medicine is a humanity sensable duty more than a craft...thank u so much. and i wish all the seccess for u in the future
Your welcome ..
i will thank u...good day sir
same to you..
What Happens Now?Your chat has ended, but you can still work with your Expert to get an answer to your question if you have not yet received one.Come back to this page at any time to see additional information from your Expert. You will also receive an email when your question is updated. If you want to send a message to your Expert, use the box below.If you have already received a satisfactory answer to your question, click the Accept button above. Experts are credited for each accepted answer they provide.